Alert archive / California / Wind Advisories in 2007
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at May 21, 2007, 10:12 AM PDT. It took effect at May 21, 2007, 10:38 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2007, 10:12 AM PDT (17:12 UTC)
- In effect from
- May 21, 2007, 10:38 AM PDT
- Expired
- May 21, 2007, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 211712 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1012 AM PDT MON MAY 21 2007 ...GUSTY NORTHERLY WINDS IN THE SACRAMENTO VALLEY AND DELTA AND LAKE COUNTY ALONG WITH THE EASTERN FOOTHILLS THIS AFTERNOON AND EVENING... .HIGH SURFACE PRESSURE OVER THE PACIFIC NORTHWEST AND LOW PRESSURE OVER THE DESERT SOUTHWEST IS BRINGING A STRONG NORTHERLY SURFACE PRESSURE GRADIENT ACROSS INTERIOR NORTHERN CALIFORNIA. THIS GRADIENT IS EXPECTED TO INCREASE THIS AFTERNOON BRINGING HIGHER WINDS. CAZ015>018-066-220300- /O.NEW.KSTO.WI.Y.0009.070521T1900Z-070522T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 1012 AM PDT MON MAY 21 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. THE WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE VALLEY AND THROUGH NORTHEAST TO SOUTHWEST GAPS IN THE EASTERN FOOTHILLS. THE WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HSO
3 follow-up statements
000 WWUS76 KSTO 211738 AAA NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1038 AM PDT MON MAY 21 2007 ...GUSTY NORTHERLY WINDS IN THE SACRAMENTO VALLEY AND DELTA AND LAKE COUNTY ALONG WITH THE EASTERN FOOTHILLS THIS AFTERNOON AND EVENING... .HIGH SURFACE PRESSURE OVER THE PACIFIC NORTHWEST AND LOW PRESSURE OVER THE DESERT SOUTHWEST IS BRINGING A STRONG NORTHERLY SURFACE PRESSURE GRADIENT ACROSS INTERIOR NORTHERN CALIFORNIA. THIS GRADIENT IS EXPECTED TO INCREASE THIS AFTERNOON BRINGING HIGHER WINDS. CAZ064-220145- /O.EXA.KSTO.WI.Y.0009.070521T1900Z-070522T0300Z/ CLEAR LAKE/SOUTHERN LAKE COUNTY- 1038 AM PDT MON MAY 21 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR LAKE COUNTY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. THE WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ015>018-066-220145- /O.CON.KSTO.WI.Y.0009.070521T1900Z-070522T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 1038 AM PDT MON MAY 21 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THE SACRAMENTO VALLEY AND DELTA ALONG WITH THE NORTHEAST FOOTHILLS. THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. NORTHERLY WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. THE WINDS WILL BE STRONGEST ALONG THE WEST SIDE OF THE VALLEY AND THROUGH NORTHEAST TO SOUTHWEST GAPS IN THE EASTERN FOOTHILLS. THE WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 220301 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 801 PM PDT MON MAY 21 2007 ...GUSTY NORTHERLY WINDS IN THE NORTHERN SACRAMENTO VALLEY TO INCLUDE VALLEY AND ADJACENT AREAS NORTH OF WILLOWS AND CHICO WILL CONTINUE FOR AT LEAST ANOTHER HOUR THIS EVENING WHILE WINDS THROUGH THE DELTA AND THE SOUTHERN SACRAMENTO VALLEY ALONG WITH LAKE COUNTY AND THE EASTERN FOOTHILLS WILL EXPIRE SHORTLY... CAZ017-018-064-066-220415- /O.CAN.KSTO.WI.Y.0009.000000T0000Z-070522T0300Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 801 PM PDT MON MAY 21 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE WIND ADVISORY FOR THE SOUTHERN SACRAMENTO VALLEY AND DELTA ALONG WITH THE NORTHEAST FOOTHILLS AND LAKE COUNTY. THE TIGHT GRADIENT THAT SET UP TODAY HAS WEAKENED SOMEWHAT THIS EVENING. THE APPROACH OF SUNSET HAS ALSO AIDED IN THIS DECREASE IN WIND SPEEDS. $$ CAZ015-016-220415- /O.EXT.KSTO.WI.Y.0009.000000T0000Z-070522T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 801 PM PDT MON MAY 21 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. NORTHERLY WINDS 20 TO 25 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THIS EVENING. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JCLAPP
000 WWUS76 KSTO 220401 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 901 PM PDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY TO INCLUDE REDDING AND RED BLUFF AS WELL AS CHICO AND WILLOWS. CAZ015-016-220515- /O.EXP.KSTO.WI.Y.0009.000000T0000Z-070522T0400Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 901 PM PDT MON MAY 21 2007 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. THE TIGHT GRADIENT THAT SET UP TODAY HAS WEAKENED SOMEWHAT THIS EVENING. THIS HAS ALLOWED THE WINDS TO DECREASE BELOW ADVISORY LEVEL CRITERIA. SUNSET HAS ALSO AIDED IN THIS DECREASE IN WIND SPEEDS. WINDS WILL REMAIN BREEZY TONIGHT. $$ JCLAPP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at May 21, 9:00 AM PDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 21, 9:00 AM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT MON MAY 21 2007 .DISCUSSION... UPPER LEVEL LOW MOVES TO THE EAST TODAY AS A RIDGE OF HIGH PRESSURE BUILDS OFF THE WEST COAST AND THE FLOW BECOME NORTHWESTERLY ALOFT. AT 8AM MFR-SAC GRADIENT AROUND 10 MB WITH THE RDD-SAC PART INCREASING TO 3.3 MB. THE MFR-SAC GRADIENT IS EXPECTED TO INCREASE TO AROUND 12 MB THIS AFTERNOON AND EARLY EVENING. THIS NORTHERLY SURFACE PRESSURE GRADIENT WILL BRING BREEZY CONDITIONS TO THE VALLEY TODAY. THE NORTHERLY WINDS WILL BRING SOME ADIABATIC WARMING TO THE LOWER ELEVATIONS TODAY FOR TEMPERATURES SLIGHTLY WARMER THAN YESTERDAY. 850 MB TEMPERATURES ACTUALLY DROP ABOUT A DEGREE THIS AFTERNOON COMPARED TO YESTERDAY SO THE HIGHER ELEVATIONS WILL PROBABLY SEE SLIGHT COOLING. 850 MB TEMPERATURES RISE TUESDAY AND WEDNESDAY FOR A WARMING TREND EVERYWHERE. THE MODELS VARY BEYOND WEDNESDAY WITH THE GFS SHOWING A LOW OVER THE PACIFIC NORTHWEST FROM THURSDAY THROUGH THE WEEKEND FOR COOLER TEMPERATURES. THE ECMWF SHOWS A WEAK WAVE MOVE THROUGH TO THE NORTH ON THURSDAY AND SUNDAY FOR PERIODS OF CLOUDS AND LITTLE CHANGE IN TEMPERATURES. WILL HAVE TO LOOK AT THE 12Z RUNS FOR THE HOLIDAY WEEKEND. && .AVIATION... HIGH PRESSURE AT SURFACE AND ALOFT BUILDS INTO NORCAL TODAY. 125KT N-NW ORIENTED JETSTREAM OVER NORCAL THIS MORNING WILL SHIFT INTO THE GREAT BASIN THIS AFTERNOON AND EVENING. LIMITED HIGH LEVEL MOISTURE NEAR THE JETSTREAM WITH SOME INSTABILITY ALONG THE WEST SLOPES OF THE SIERRA. INSTABILITY SHIFTS SOUTH OF INTERSTATE 80 THIS AFTERNOON. CUMULUS BUILDUPS EXPECTED THESE AREAS BUT LITTLE OR NO THUNDERSTORM ACTIVITY. VFR SCT250 MOST AREAS EXCEPT ALONG W SLOPES OF THE SIERRA SCT100-120 TIL 03Z. ALONG COAST LIMITED IFR/LIFR CONDITIONS TIL 19Z THEN REDEVELOPING AFT 06Z TONIGHT. NW FLOW ALF WITH AREAS NW-NE SFC WND G30KT TDA INTO TUES ALL AREAS. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 21, 7:00 AM PDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT MON MAY 21 2007 CAZ013>019-063-064-066>069-221400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. INCREASING NORTHERLY PRESSURE GRADIENTS WILL CAUSE BREEZY NORTHERLY WINDS TODAY. LOCAL GUSTS 20 TO 30 MPH ARE POSSIBLE IN THE VALLEY TODAY...WITH LOCAL GUSTS 30 TO 40 MPH OVER MOUNTAIN RIDGES TODAY AND TONIGHT. THE NORTHERLY WINDS WILL LOWER HUMIDITIES WITH POOR HUMIDITY RECOVERY OVERNIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LATEST MODEL GUIDANCE SUGGESTS THE WEEK AHEAD WILL NOT BE AS WARM AS INDICATED BY PREVIOUS MODEL RUNS OVER THE WEEKEND. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.